Advice please

Hi all, I started taking 2.50mg Bisoprolol 4 days ago, I had a stroke Nov 2011, caused they think by AF, I had no symptons...........I have been taking 1mg sintrome and 20mg atorvastatina ever since, I live in Spain and as my Spanish is not brilliant I only understand 50% of what my Dr tells me..and rely on research on line for the rest! I told him I get a little breathless when walking, no pain or anything like that, I think the Bisoprolol is to help this problem, how long will it take before I feel any benefits? does anyone else take this drug? Any advice would be appreciated, thanks Barb

7 Replies

oldestnewest
  • Hi, Bisoprolol is a "beta blocker" and is mainly used these days as a heart rate control drug. I am taking 1.25mg having been on 2.5. The most notable effect it had on myself was a rapid decrease in my resting heart beat. It went as low as 45bpm and my bp was also decreased. I have a home bp monitor and record my bp & pulse twice a week, then print them out & show my GP and cardio nurse.The only real side affect I noticed was that my hands & feet become very cold!

  • Hi Ian, thanks very much for your reply. I don´t really want to take it unless really necessary and I can feel the benefits but I guess I have not been taking it for long and will have to see how it goes. I am due to see the cardiologist soon and will have to talk to him about it, Not sure if I am imagining it but my feet and hands do feel cold. Regards Barbara

  • barbspain,

    Why do you think the stroke was caused by AF? Have you been diagnosed with AF? The med you mentioned "Bisoprolol" is a Beta Blocker and is primarily used for Hypertension. It slows down the heart to lower blood pressure. While this can help with AF ( you will still have the attacks but the heart will not race quite as fast) it is not supposed to stop the attacks from happening. There are many other drugs for that. I am on Rythmol which is designed to control the heart rate which keeps it from going into AF. On this drug I have only had 3 attacks in the last 6 months and before I was having 1 or 2 a week. I am not sure what the sintrome is (can't find it listed) and atorvastatina I believe is the Spanish version of Lipitor for lowering cholesterol. Are you taking a blood thinner? IF you have AF and it has caused a stroke in the past then I would think they would have you on a blood thinner so that it doesn't happen again.

  • Hi there, thanks for your reply. They think the stroke was caused by AF, the sintrome is a blood thinner, like Warfarin used in the UK ,you are right the atorvastatina is for cholesterol. My blood pressure was a bit higher the other day but not high, I have never taken BP tablets before. I told the Dr that I got a bit out of breathe when walking.......I asked if to do with AF? he said yes can be and gave me the Bisoprolol. I never knew I had AF or any symptoms before having tests, my heart rate does not race or go quick, but my pulse seems to be always irregular when it is taken not just some of the time...........I think I need to go back to the doctor to ask more questions?

  • barbspain, I'm glad they have you on a blood thinner. I would ask him why he thinks you have AFib? The irregular pulse (heartbeat) sounds like you have Arrhythmia but there are many forms of it. Afib being one of those.

    AF is a condition where the electical pulses that cause the heart to beat are (for lack of a better term) echoed in the atria, the upper chambers of the heart causing the atria to pump more often than the ventricle. Due to the extra (echoed) beats the heart rate increases (usually 120bpm or more) and become irregular. During my attacks my pulse usually goes to between 145 and 165 bpm.

    I think I would ask someone who understands Spanish better to go with me. The Doctor may also not be understanding your questions.

  • Hi again, thanks for your email, I think I am getting confused, from my symptoms it does not sound like AFib, my brother in law has it I think, his heart goes out sometimes like yours beating really fast, he has had to have it put back to the correct rate in hospital before. I am going to go back to the Doctor and will take a friend with me to help with the language. I think sometimes reading too many websites can be confusing. When I was in hospital I had an ECG for several hours and my notes say I had 3 episodes during the period of tachycardia fibrillation. I have just looked this up and it means my heart was beating fast on those occasions, maybe that is why he gave me the Bisoprolol !?? Oh well will wait and see what he says. thanks again, Barbara

  • I could not continue with bisoprolol it made me almost that I could not walk, felt I was struggling through mud x

You may also like...